1. vonana

    vonana Registered User

    Mar 27, 2004
    3
    Spain
    Hello,

    I have been reading this forum for a while because my husband started having memory problems about two years a go. We have been seeing a specialist for
    about a year. Two appointments so far and one due again in October. My husband is 74. Until recently I have been coping with things quite well. Then he called me one day about a month ago and said " there are sinister people on the terrace " when he spoke with them they wouldn´t answer. When I went to have a look no one there and no sign of anyone having been there.
    This has now happened several times, yesterday 4 times he saw people in our garden ( no access except through the house. ) Today I took him to the doctor who sent us to see a psychologist, While there he saw birds flying around the office and said he often sees, little animals and birds not just people, she took some details and we have an appointment to see someone on the 22nd.

    What I would like to know is, does anyone have experience of this sort of thing and what can I expect next. I know from reading that each case is different but anything any one can say will be of help I am sure.

    One other point we live in Spain, my Spanish is good but some things I need to be explained in English.
    regards to all

    vonana
     
  2. daughter

    daughter Registered User

    Mar 16, 2005
    824
  3. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    Hi Yvonne , My Husband Also Started With Hallucinations ,he Was 5 Years Into His Illness,it Seems To Be A Common Symptom Of Ad But It Seems To Happen Earlier I Believe ,in Lewy Bodies Dementia,you Wonder What To Expect Nexed?that Is Something We Dont Know .he Had Delusions Up To Dying Recently .he Was Prescribed Medication For This Wich Did Not Help Much . I Am Sure Someone With More Information Will Post Soon,angela
     
  4. vonana

    vonana Registered User

    Mar 27, 2004
    3
    Spain
    Thank you Hazel. That link helps. My husband has all those symptoms listed.
    Also thank you Anglea for your reply.
     
  5. Kathleen

    Kathleen Registered User

    Mar 12, 2005
    639
    West Sussex
    Hello

    My mum has alzheimers with an element of vascular demntia and started having hallucinations about 18 months ago. She saw three women in her dining room who were always being nasty to her. Obviously she and dad found this very frightening.

    My dad would phone me and I used to go into the dining room and tell "them" to go away and leave mum alone, which used to stop them for a while.

    The psychiatrist prescribed a tiny dose of stelazine and after a week or so they stopped. The stelazine was stopped for a week or so and back came the hallucinations, so she started back on it again.

    She is still having stelazine even though she has had no further problems as the mix of this and her galantamine, although no longer slowing her decline, is keeping her mood relaxed and she is coping well in a residential home at the moment.

    There is a risk with stelazine as explained in the fact sheet, but her psychiatrist has said that as long as he can keep mum in a good state of mind he will continue with it.

    Good luck to you and lets hope you have this resolved quickly. Until then try to go along totally with whatever hallucinations there may be as to the sufferer they are as real as you are.

    Best wishes for a speedy solution

    Kathleen
     
  6. vonana

    vonana Registered User

    Mar 27, 2004
    3
    Spain
    Thank you for that information Kathleen. SO far my husband doesn´t seem upset about these things, he realises that they are hallucinations. He doesn´t take any medication at the moment but I expect that to change quite soon. All the symptoms in the fact sheet about lewy bodies relate to him. SO I will speak with the doctor about this. Also I will ask about the medication you mentioned.

    Thanks again.
     
  7. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    hi ,there is a chapter on hallucinations ,in the ALZHEIMERS SHARE MAGAZINE ,that just arrived ,it says ,people with DLB should not be given antipsychotic drugs becouse of possible severe side affects ,and carers should make sure the doctor is aware of this,it is all a bit of a minefield .GOOD LUCK ,ANGELA.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.